I am a 48 yr old male who for the last 2 month have been having bouts of Rapid a-fib about every three days..Rapid afib was stopped each time with meds..started on beta blockers and rapid afib again..each episode required a night stay in hospital. None of anti arrhythmic meds worked...I was shipped to an EP after last episode and he said he thought a ablation was the answer for me..I am a week after ablation and am in normal sinus Rhythm. I am on Rhythmol 300mg Tid and 81mg Aspirin once a day.. the only problem I have is at times My heart feels like it it skipping a beat or really pounding hard, seem to happen more when I lay down!! Is this normal or should I be concerned??? My heart rate is run 65 to 80 bpm!!
An occasional skip is not unusual in the general population. And considering you just had an ablation a week ago, your heart is going to be very irritated. I've had 3 ablations and even though you may feel better in a week or so, the heart itself takes several weeks to heal up. Ablations for a-fib take more than a couple of zaps. I've had 38 zaps (burns) to my heart and that's just for run of the mill atrial tachy, not a-fib. Give it a few more weeks and your heart will probably settle down. There's a chance you've had the "skips" all along and didn't notice them so much with the a-fib distracting you. We'll see how it all works out. Mostly I hope your a-fib is gone. That is a concern with all the chances for clots and such.
I had my ablation almost a month ago - it took 2 - 3 weeks to get that irritated feeling out of my system. They gave me an anti inflammatory to help with it - which helped alot when I told them I was having problems - maybe ask your doctor?
I had the ablation 1 1/2 years ago for supraventricular tachycardia. It worked great for the tachy BUT I just revisited my EP because my PVC's (premature ventricular contractions) are getting a worse. My EP told me that the PVC's are what trigger the tachy's, a-fibs, v-fibs etc...so i would most likely have them forever but the good news is is that they are not in any way harmful...just extremely annoying (although I am looking into treating them with meds)! So it sounds like you are experiencing the PVC's which probably triggered your a-fibs but since the ablation...they aren't "activating" the a-fibs. Mine bother me much more when I lay down also...mostly if I lay on my left side. Stress will increase the number and frequency of the PVC's along with caffeine, alcohol and smoking. I know it feels like your heart is going to stop but as long as you know that it's just a PVC...it takes the edge off and keeps you more calm which in turn will help it to subside more quickly. So to answer your question after writing this novel...yes, it does seem very normal but always check with your EP.
Thank you very much for all of your wonderful information, makes me feel much better and at ease. I will be seeing my EP in two weeks and will go over this with him also! i have not had one bout of rapid afib since albation and I have been having them about every other day before so i am keeping my fingers crossed??? My cardiologist and EP have me taking Rthymol 150mg Tid and I hate it!! Side effects are horrible!!!! I also take ASA 81mg once a day and Mag 250 once a day!! I have been in great health up until this so I must say I was a bit surprised by this..No heart issues in my family?? I am not a smoker and never have been..social drinker maybe once a month and then mostly wine!! Will they keep me on Rthymol??? and is there anything else I should be doing??? When should I start back to excerise and that kind of thing??? I know my doc's will chat with me, but I do like to hear others have done...Again thank you al for your information...!!!
I'm one also who can't handle some meds; I tried Toprol before surgery and ended up in the ER; but that was due to an undiagnosed CNS problem that caused my HR & BP to plummet.
The only problem I'm with Zebeta & ProAmitine post surgery is feeling tired, exhausted worse than before when I have persistent daily pvc's. I'm not sure if it's the meds or the way they have my pacemaker set - maybe it's too low. I go back next week so I'll find out about that setting.
As for me, I'm on meds for life now (age 42) and have a pacemaker/icd so it keeps my whacko heart rhythms in check. I tried once so far to walk on my treadmill and had some problems, but tried again today and didn't have any problems, but I'm taking baby steps and starting slow. I did go shopping a few days after my surgeries and other than being tired and worn out, no problems.
My dr told me to take it easy and do as much as I felt like without overdoing it.
From what I've read, many folks are put on or kept on their antiarrhythmia meds for a few months after an ablation. It helps keep things quiet as their heart heals. But once the heart settles down and the EP knows the ablation was successful, then you may be able to stop the meds all together. Wouldn't that be great? Hope you get good news from your EP at the next visit.
ireneo, yes my EP at Univ of Penn who did my a-fib and a-flutter ablation did keep me on my meds (Sotalol, Cardizem and Coumandin) for 6 months after my ablation. At my 6 month post check up he started weaning me off the meds. It is now 20 months since my ablation, I am enjoying wonderful NSR and am med free.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.